Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 260, NWS Austin/San Antonio, TX

May 29, 2006Atascosa County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2006, 5:42 PM CDT for Atascosa County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 5:42 PM CDT (22:42 UTC)
Expired
May 29, 2006, 6:18 PM CDT
In force
36 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3081 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3081 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 292242
SVREWX
TXC013-292345-
/O.NEW.KEWX.SV.W.0260.060529T2242Z-060529T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...JOURDANTON...CHRISTINE...CAMPBELLTON

* UNTIL 645 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF CAMPBELLTON...AND MOVING NORTH AT
  5 MPH.

LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866

$$
2 follow-up statements
000 
WWUS54 KEWX 292250
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CDT MON MAY 29 2006

TXC013-292345-
/O.CON.KEWX.SV.W.0260.000000T0000Z-060529T2345Z/
ATASCOSA TX-
550 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ATASCOSA COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  
THESE STORM WERE LOCATED NEAR CHRISTINE AND 5 MILES WEST OF 
JOURDANTON. THESE STORM WERE NEARLY STATIONARY.

LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866

$$
000 
WWUS54 KEWX 292318
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CDT MON MAY 29 2006

TXC013-292327-
/O.CAN.KEWX.SV.W.0260.000000T0000Z-060529T2345Z/
ATASCOSA TX-
617 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA COUNTY IS
CANCELLED...

THE STORMS ACROSS ATASCOSA COUNTY HAVE RAPIDLY WEAKENED BELOW SEVERE 
LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. 
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. 

LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:30 PM CDT, 12 minutes earlier.

Area forecast discussion, May 29, 5:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT MON MAY 29 2006

.UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY MOVE
SOUTHWEST OVER OUR CWFA. HAVE UPDATED THE FORECAST TO ACCOUNT FOR
CURRENT CONDITIONS BASED ON RADAR AND SATELLITE IMAGES.
OTHERWISE...FORECAST ON TRACK. SUITE OF PRODUCTS ALREADY OUT.

&&

.PREV DISCUSSION... (ISSUED 332 PM CDT MON MAY 29 2006)

DISCUSSION...INTERESTING FORECAST FOR THE NEXT COUPLE OF DAYS.
EMBEDDED UPPER LOW ACROSS EAST TEXAS EXPECTED TO FOLLOW THE
GENERAL HIGH PRESSURE CIRCULATION ALOFT PATTERN AND MOVE WEST
TOWARD SOUTH CENTRAL TEXAS. BY TOMORROW NIGHT INTO WEDNESDAY..
THIS WOULD PLACE SOUTH CENTRAL TEXAS IN THE MIDST OF THIS LOW
PRESSURE PATTERN ALOFT AND ALLOW A MUCH MORE BOUYANT AIRMASS WITH
THE POSSIBILITY OF TROPIC-LIKE RAINS ACROSS THE AREA. GFS SEEMS TO
BE HAVING FEEDBACK PROBLEMS IN ITS SOLUTION IN INTENSIFYING SYSTEM
IN THE WESTERN GULF LATE TONIGHT AND TOMORROW AND MOVING IT INTO
OUR AREA WEDNESDAY. WILL DISCOUNT THE FEEDBACK HOWEVER..OVERALL
PATTERN DOES SUGGEST A CHANGE TO A MUCH MORE TROPICAL REGIME OVER
THE NEXT FEW DAYS AS THE UPPER LOW MOVES WEST. THUS HAVE INCREASED
POPS WEDNESDAY AND THURSDAY AND INCLUDED LOCALLY HEAVY RAINS. HIGH
PRESSURE BUILDS ACROSS FOR FRIDAY AND THROUGH THE WEEKEND AND
LOOKS TO END THE RAIN THREAT.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/04

In the hours before

Local storm report, May 29, 3:12 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             2 S GONZALES            29.48N 97.45W
05/29/2006  E0.50 INCH       GONZALES           TX   LAW ENFORCEMENT

            OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:51 PM CDTSevere Thunderstorm WarningEWXGonzales39 min
May 29, 4:09 PM CDTFlash Flood WarningEWXLavaca2 hr
May 29, 5:13 PM CDTFlash Flood WarningEWXKarnes, Wilson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.